Alert archive / Florida / Small Craft Advisories in 2023

Small Craft Advisory 13, NWS Melbourne, FL

February 27, 2023

NWS Melbourne, FL issued this small craft advisory at Feb 27, 2023, 3:25 AM EST. It took effect at Feb 27, 2023, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2023, 3:25 AM EST (08:25 UTC)
In effect from
Feb 27, 2023, 10:00 PM EST
Expired
Feb 28, 2023, 10:00 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

323 
WHUS72 KMLB 270825
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
325 AM EST Mon Feb 27 2023

AMZ570-572-281500-
/O.NEW.KMLB.SC.Y.0013.230228T0300Z-230228T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
325 AM EST Mon Feb 27 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM TUESDAY...

* WHAT...West winds increasing to around 20 kt with gusts up to 30
  kt. Seas up to 5 feet.

* WHERE...Flagler Beach to Sebastian Inlet 20-60 nm.

* WHEN...From 10 PM this evening to 10 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
984 
WHUS72 KMLB 271532
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1032 AM EST Mon Feb 27 2023

AMZ570-572-281500-
/O.CON.KMLB.SC.Y.0013.230228T0300Z-230228T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
1032 AM EST Mon Feb 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST TUESDAY...

* WHAT...West winds increasing to around 20 kt with gusts up to 30
  kt. Seas up to 5 feet..

* WHERE...Flagler Beach to Sebastian Inlet 20-60 nm.

* WHEN...From 10 PM this evening to 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
034 
WHUS72 KMLB 272055
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
355 PM EST Mon Feb 27 2023

AMZ570-572-281500-
/O.CON.KMLB.SC.Y.0013.230228T0300Z-230228T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
355 PM EST Mon Feb 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST TUESDAY...

* WHAT...West winds increasing to around 20 kt with gusts up to 30
  kt. Seas up to 5 feet..

* WHERE...Flagler Beach to Sebastian Inlet 20-60 nm.

* WHEN...From 10 PM this evening to 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 8:39 PM EST, 6 hours 46 minutes earlier.

Area forecast discussion, Feb 26, 8:39 PM EST, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
839 PM EST Sun Feb 26 2023

.DISCUSSION...

Current-Mon...The sea breeze boundary collision occurred this
evening over central FL with little/no fanfare. Forecast overnight
lows in the M-U50s to L60s areawide. High pressure over the area
slides further south/east away from ECFL on Mon, though conditions
remain warm/dry. The main weather concern will continue to revolve
around fog development, advecting in from the west overnight, and
how far east it manages, and how dense. Any fog or low stratus
clouds that develop late will gradually burn off through 14Z Mon
morning. SWRLY winds will increase to 10-15 mph Mon aftn and will be
gusty. Dry conditions persist with afternoon temperatures remaining
well above climo in the M80s I-4 northward with U80s southward
across the area as the local sea breeze is suppressed by the
westerly flow. Widespread relative humidity min values 30-40pct
across ECFL on Mon with the aforementioned winds and dry conditions
will continue to heighten fire sensitivity.

&&

.MARINE...Overnight-Mon...Late afternoon/early evening onshore flow
will transition back to offshore late evening/overnight with SWRLY
winds 5-10 kts near shore and 8-12 kts offshore. The wind component
increases a bit into late afternoon on Mon. Seas 2-3 ft near shore
and 3-4 ft offshore will subside slightly to 2-3 ft areawide on Mon.

&&

.FIRE WEATHER...Monday...Min RH values in the L-M30s will shift
farther east toward the coast, accompanied by SW winds around 15
mph, occasionally gusting 20-24 mph, increasing the fire weather
danger.

&&

.AVIATION...East/west coast sea breeze collision across the
central FL peninsula early this evening. Expect light SW/W winds
overnight. Patchy dense fog will be possible again overnight at all
terminals, with highest confidence along/NW of I-4. Any fog/low
stratus that forms should dissipate by 14Z Mon morning. SW winds
will increase to 10-15 kts Mon afternoon with higher gusts.

&&

.CLIMATE...Previous...

Near record high temperatures are expected through late this
upcoming week, with higher potential for record setting heat at
coastal locations as westerly to southwesterly flow develops,
delaying/preventing sea breeze formation.

Daily Record Highs Through Wed 3/1:

      27TH     28TH     1ST
LOC  HI-MAX   HI-MAX   HI-MAX
DAB  87 1971  87 1971  87 2021
LEE  86 2021  87 2021  87 2017
SFB  89 1962  89 1997  88 2021
MCO  89 1962  89 1929  90 1918
MLB  87 1977  88 1961  89 2021
VRB  87 2007  89 2001  88 2018
FPR  90 2007  89 1977  89 1913

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Sedlock/Tollefsen
Hazardous weather outlook, Feb 26, 6:00 PM EST, 9 hours 25 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
600 PM EST Sun Feb 26 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-271100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
600 PM EST Sun Feb 26 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Fog development is possible again tonight and may be more
widespread than this morning. When driving in dense fog, slow
down, use your low beam headlights, and leave plenty of driving
distance between your car and the one in front of you.

.RIP CURRENT IMPACT...
A Moderate Risk of dangerous rip currents continues at all central
Florida Atlantic beaches. Never enter the ocean alone.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A Moderate risk of dangerous rip currents is expected to continue
into next week.

Increasing winds will produce poor to hazardous boating conditions
well offshore late Monday night into early Tuesday morning.

Well above normal temperatures are forecast through much of the week,
with highs in the upper 80s and even up to 90. The extended heat and
dryness will continue to increase wildfire potential, especially
Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

In the hours before

Special weather statement, Feb 27, 1:29 AM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
129 AM EST Mon Feb 27 2023

FLZ041-044>046-053-141-144-271400-
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-
Coastal Volusia-Southern Lake-
129 AM EST Mon Feb 27 2023

...Locally Dense Fog Spreading Toward the I-4 Corridor...

At 130 AM, surface observations, satellite imagery, and traffic
cameras, showed locally dense fog spreading into the northern
parts of east central Florida from the northwest. The edge of the
fog was located from around Rockridge in northern Polk County to
Lake George in northwestern Volusia county, impacting areas around
The Villages, Leesburg, Clermont, Astor, U.S. Highway 441, and
the Florida Turnpike. This fog is expected to spread east and
south to the Orlando metro area and the I-4 corridor over the
next several hours, linger past sunrise, and eventually burn off
around 9 AM.

If you will be out driving early this morning, prepare to
encounter rapid reductions in visibility due to dense fog. When
driving in dense fog, slow down, use your low beam headlights, and
leave plenty of driving distance between your car and the one in
front of you.

If the fog becomes more dense and widespread, then a Dense Fog
Advisory will be issued.

Haley

Nearby

Small Craft Advisories in Florida, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.